Header menu link for other important links
Nonlinear response of a vertically moving viscoelastic beam subjected to a fluctuating contact load
, S.K. Dwivedy
Published in
Volume: 218
Issue: 1-2
Pages: 65 - 85
In the present work, the nonlinear response of a vertically moving viscoelastic beam subjected to a periodically varying contact load is investigated. The generalized Galerkin's method is used to discretize the nonlinear partial differential equation of motion into the temporal equation of motion. The temporal equation of motion contains many nonlinear terms such as cubic geometric and inertial nonlinear terms, nonlinear damping term, and nonlinear parametric excitation terms in addition to forced excitation and parametric excitation terms. The first-order approximate solutions are obtained by using the method of multiple scales, and the stability and bifurcations of the obtained steady-state responses are studied. Extensive numerical simulations are presented to illustrate the influences of various types of system parameters for different resonance conditions. A significant amount of vibration reduction is obtained with the increase in the material loss factor. The results obtained by numerically solving the temporal equation of motion are found to be in good agreement with the results determined by the method of multiple scales. The obtained results are useful for reduction in the vibration of the viscoelastic flexible beam with prismatic joint or single-link viscoelastic Cartesian manipulator with payload subjected to a sinusoidally varying contact load. © 2010 Springer-Verlag.
About the journal
JournalActa Mechanica